Rankin–Cohen brackets and representations of conformal Lie groups
[Crochets de Rankin-Cohen et représentations des groupes de Lie conformes]
Annales Mathématiques Blaise Pascal, Tome 19 (2012) no. 2, pp. 455-484.

Ce texte est une version étendue d’un cours donné par l’auteur lors de l’école d’été Formes quasimodulaires et applications qui s’est tenue à Besse en juin 2010.

L’objectif principal de ce travail est de présenter les crochets de Rankin-Cohen dans le cadre de la théorie des représentations unitaires des groupes de Lie conformes et d’expliquer des résultats récents sur leurs analogues pour des groupes de Lie de rang supérieur. Diverses identités que vérifient de tels opérateurs bi-différentiels covariants seront expliquées en terme de l’associativité d’un produit non commutatif induit sur l’ensemble des formes modulaires holomorphes par la quantification covariante de l’espace symétrique para-hermitien associé.

This is an extended version of a lecture given by the author at the summer school “Quasimodular forms and applications” held in Besse in June 2010.

The main purpose of this work is to present Rankin-Cohen brackets through the theory of unitary representations of conformal Lie groups and explain recent results on their analogues for Lie groups of higher rank. Various identities verified by such covariant bi-differential operators will be explained by the associativity of a non-commutative product induced on the set of holomorphic modular forms by a covariant quantization of the associate para-Hermitian symmetric space.

DOI : https://doi.org/10.5802/ambp.319
Classification : 11F11,  22E46,  47L80
Mots clés : Crochets de Rankin-Cohen, représentations unitaires, groupes conformes, quantisation covariante
@article{AMBP_2012__19_2_455_0,
     author = {Michael Pevzner},
     title = {Rankin{\textendash}Cohen brackets and representations of conformal {Lie} groups},
     journal = {Annales Math\'ematiques Blaise Pascal},
     pages = {455--484},
     publisher = {Annales math\'ematiques Blaise Pascal},
     volume = {19},
     number = {2},
     year = {2012},
     doi = {10.5802/ambp.319},
     mrnumber = {3025141},
     zbl = {1283.11072},
     language = {en},
     url = {https://ambp.centre-mersenne.org/articles/10.5802/ambp.319/}
}
Michael Pevzner. Rankin–Cohen brackets and representations of conformal Lie groups. Annales Mathématiques Blaise Pascal, Tome 19 (2012) no. 2, pp. 455-484. doi : 10.5802/ambp.319. https://ambp.centre-mersenne.org/articles/10.5802/ambp.319/

[1] Katsuma Ban On Rankin-Cohen-Ibukiyama operators for automorphic forms of several variables, Comment. Math. Univ. St. Pauli, Volume 55 (2006) no. 2, pp. 149-171 | MR 2294926 | Zbl 1137.11034

[2] Y. Choie; B. Mourrain; P. Solé Rankin-Cohen brackets and invariant theory, J. Algebraic Combin., Volume 13 (2001) no. 1, pp. 5-13 | Article | MR 1817700 | Zbl 1039.11024

[3] Henri Cohen Sums involving the values at negative integers of L-functions of quadratic characters, Math. Ann., Volume 217 (1975) no. 3, pp. 271-285 | Article | MR 382192 | Zbl 0311.10030

[4] Paula Beazley Cohen; Yuri Manin; Don Zagier Automorphic pseudodifferential operators, Algebraic aspects of integrable systems (Progr. Nonlinear Differential Equations Appl.) Volume 26, Birkhäuser Boston, Boston, MA, 1997, pp. 17-47 | MR 1418868 | Zbl 1055.11514

[5] Alain Connes; Henri Moscovici Modular Hecke algebras and their Hopf symmetry, Mosc. Math. J., Volume 4 (2004) no. 1, p. 67-109, 310 | MR 2074984 | Zbl 1122.11023

[6] Alain Connes; Henri Moscovici Rankin-Cohen brackets and the Hopf algebra of transverse geometry, Mosc. Math. J., Volume 4 (2004) no. 1, p. 111-130, 311 | MR 2074985 | Zbl 1122.11024

[7] Gerrit van Dijk; Michael Pevzner Ring structures for holomorphic discrete series and Rankin-Cohen brackets, J. Lie Theory, Volume 17 (2007) no. 2, pp. 283-305 | MR 2325700 | Zbl 1123.22009

[8] Wolfgang Eholzer; Tomoyoshi Ibukiyama Rankin-Cohen type differential operators for Siegel modular forms, Internat. J. Math., Volume 9 (1998) no. 4, pp. 443-463 | Article | MR 1635181 | Zbl 0919.11037

[9] Amine M. El Gradechi The Lie theory of the Rankin-Cohen brackets and allied bi-differential operators, Adv. Math., Volume 207 (2006) no. 2, pp. 484-531 | Article | MR 2271014 | Zbl 1161.11331

[10] Jacques Faraut; Adam Korányi Analysis on symmetric cones, Oxford Mathematical Monographs, The Clarendon Press Oxford University Press, New York, 1994 (Oxford Science Publications) | MR 1446489 | Zbl 0841.43002

[11] Mogens Flensted-Jensen Discrete series for semisimple symmetric spaces, Ann. of Math. (2), Volume 111 (1980) no. 2, pp. 253-311 | Article | MR 569073 | Zbl 0462.22006

[12] P. Gordan Vorlesungen über Invariantentheorie. Herausgegeben von G. Kerschensteiner. Zweiter Band: Binäre Formen. 360 S., Leipzig. Teubner, 1887 | MR 917266

[13] S. Gundelfinger Zur Theorie der binären Formen., J. Reine Angew. Math (1887), pp. 413-424

[14] Sigurdur Helgason Differential geometry, Lie groups, and symmetric spaces, Pure and Applied Mathematics, Volume 80, Academic Press Inc. [Harcourt Brace Jovanovich Publishers], New York, 1978 | MR 514561 | Zbl 0993.53002

[15] Roger Howe; Eng-Chye Tan Nonabelian harmonic analysis, Universitext, Springer-Verlag, New York, 1992 (Applications of SL(2,R)) | Article | MR 1151617 | Zbl 0768.43001

[16] Soji Kaneyuki; Masato Kozai Paracomplex structures and affine symmetric spaces, Tokyo J. Math., Volume 8 (1985) no. 1, pp. 81-98 | Article | MR 800077 | Zbl 0585.53029

[17] Toshiyuki Kobayashi Discrete series representations for the orbit spaces arising from two involutions of real reductive Lie groups, J. Funct. Anal., Volume 152 (1998) no. 1, pp. 100-135 | Article | MR 1600074 | Zbl 0937.22008

[18] Bertram Kostant On the existence and irreducibility of certain series of representations, Bull. Amer. Math. Soc., Volume 75 (1969), pp. 627-642 | Article | MR 245725 | Zbl 0229.22026

[19] G. Ólafsson; B. Ørsted The holomorphic discrete series for affine symmetric spaces. I, J. Funct. Anal., Volume 81 (1988) no. 1, pp. 126-159 | Article | MR 967894 | Zbl 0678.22008

[20] Peter J. Olver Classical invariant theory, London Mathematical Society Student Texts, Volume 44, Cambridge University Press, Cambridge, 1999 | Article | MR 1694364 | Zbl 0971.13004

[21] Peter J. Olver; Jan A. Sanders Transvectants, modular forms, and the Heisenberg algebra, Adv. in Appl. Math., Volume 25 (2000) no. 3, pp. 252-283 | Article | MR 1783553 | Zbl 1041.11026

[22] Toshio Ōshima; Toshihiko Matsuki A description of discrete series for semisimple symmetric spaces, Group representations and systems of differential equations (Tokyo, 1982) (Adv. Stud. Pure Math.) Volume 4, North-Holland, Amsterdam, 1984, pp. 331-390 | MR 810636 | Zbl 0577.22012

[23] Lizhong Peng; Genkai Zhang Tensor products of holomorphic representations and bilinear differential operators, J. Funct. Anal., Volume 210 (2004) no. 1, pp. 171-192 | Article | MR 2052118 | Zbl 1050.22020

[24] M. Pevzner Analyse conforme sur les algèbres de Jordan, J. Aust. Math. Soc., Volume 73 (2002) no. 2, pp. 279-299 | Article | MR 1926074 | Zbl 1019.17011

[25] Michael Pevzner Rankin-Cohen brackets and associativity, Lett. Math. Phys., Volume 85 (2008) no. 2-3, pp. 195-202 | Article | MR 2443940 | Zbl 1167.53075

[26] Joe Repka Tensor products of holomorphic discrete series representations, Canad. J. Math., Volume 31 (1979) no. 4, pp. 836-844 | Article | MR 540911 | Zbl 0373.22006

[27] Ichirô Satake Algebraic structures of symmetric domains, Kanô Memorial Lectures, Volume 4, Iwanami Shoten, Tokyo, 1980 | MR 591460 | Zbl 0483.32017

[28] Wilfried Schmid Die Randwerte holomorpher Funktionen auf hermitesch symmetrischen Räumen, Invent. Math., Volume 9 (1969/1970), pp. 61-80 | Article | MR 259164 | Zbl 0219.32013

[29] Robert S. Strichartz Harmonic analysis on hyperboloids, J. Functional Analysis, Volume 12 (1973), pp. 341-383 | Article | MR 352884 | Zbl 0253.43013

[30] André Unterberger; Julianne Unterberger Algebras of symbols and modular forms, J. Anal. Math., Volume 68 (1996), pp. 121-143 | Article | MR 1403254 | Zbl 0857.43015

[31] Don Zagier Modular forms and differential operators, Proc. Indian Acad. Sci. Math. Sci., Volume 104 (1994) no. 1, pp. 57-75 (K. G. Ramanathan memorial issue) | Article | MR 1280058 | Zbl 0806.11022

[32] Genkai Zhang Rankin-Cohen brackets, transvectants and covariant differential operators, Math. Z., Volume 264 (2010) no. 3, pp. 513-519 | Article | MR 2591818 | Zbl 1189.32013